Raisala
  • 5 replies
  • 552 views
  • 4 followings
Raisala, November 13,  2018  9:04pm EST

Newbie

Hello everyone. I'm a newly diagnosed A-Fibber. I was scheduled for a cardioversion yesterday. While on the gurney, my EKG was good and I was sent home. Of course I've been fibbing ever since. I'm on blood thinner, Cardizem, and Flecainide. Is there anything I can do to bring down my heart rate? I've tried deep breathing, to no avail.
5 Replies
  • Anitra
    Anitra, December 17,  2018  11:11pm EST

    Hi Newbie,  that breathing thing doesn't always work.  In the beginning your gonna have afib episodes, you'll need to learn how to manage the symptoms. 

    The key to calming down your heart rate, is having the right medicine combination, and talking to your cardiologist if its not working.  I talke metroprolol (toprol xl) and digoxin, and I have flecanide when I need it.   (Some people have problems with the side effects of flecanide,  and some people it works great.) .  The medicine works almost right away and slows down your heart rate.  You should have relief usually very quickly.  If your not they may need to adjust your dose. 

    I've been afib for about 6 years and in the beginning the cardiologist, she had to adjust dose and my meds. several times until they finally got it right.   Also make sure you take your medicine at the same time every morning and at night before you go to bed.  The medicine can take a few days to build up in your system.   You can do this, you will have a new normal eventrually, and you'll feel better.   

  • Thumper2
    Thumper2, December 18,  2018  8:00am EST

    Newbie, Anitra has given good advice, but I hope you are seeing an electrophysiologist (EP) for your AFib.  Even with a good balance of meds, it's possible that your heart may be deteriorating in other ways (that was my experience, with a cardiologist).  An EP can tell you more about that and may recommend that you get an ablation, which so many of us have had, most with success.  This advice came to me too late, and neither ablations nor cardioversions got me back in sinus rhythm.  

    Thumper2 (Judy)

  • Raisala
    Raisala, December 18,  2018  9:18am EST

    Yes, I see an EP.  I’ve also found benefit in 200mg of magnesium taurate that was recommended on this forum. The dr never heard of it.  Next visit mid January. We will discuss ablation but, I must say, it scares me. From what I’ve read here, most have had several and the thought of in and out of hospitals worries me. I live alone and hate inconveniencing people to drive me and also care for my dogs. We will see. If only there was a fail safe, one and done procedure.

  • Thumper2
    Thumper2, December 19,  2018  8:16am EST

    Raisala, ablations are really not scary nor particularly uncomfortable.  You can be in and out on the same day, or perhaps overnight.  The best thing is to find an EP who has done hundreds of ablations succesfully -- that is the closest you can get to a fail safe!   Don't be shy about inconveniencing people to help you in driving and in caring for your dogs.  Are you a member of a church (or some other social group)?  Most of such folks are glad to help  (at least they are in my church!).  Keep us posted!

    Thumper2 (Judy)

  • MellanieSAF
    MellanieSAF, December 29,  2018  1:08pm EST

    Raisala,

    I wanted a "one and done" procedure, too, so I went with the mini maze thirteen years ago. The downside to it is that you have to be in the hospital longer (2-3 days) and it takes a little longer to recover, so you would need help longer. But, catheter ablations have improved tremendously in their effectiveness since 13 years ago, so there is more possibility of "one and done" with them now.

    Do you have access to home health services (Original Medicare will cover that)? And, Medicare Advantage is now allowed to provide transportation to and from doctors and hospitals. Can you hire someone to house sit with your dogs, or come in a few times to tend to them?

    Mellanie 

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active